0
RESEARCH PAPERS

Non-Newtonian Fluid Flow in a Reservoir—An Application to Hydraulic Fracturing

[+] Author and Article Information
J. S. Torok

Department of Mechanical Engineering, Rochester Institute of Technology, Rochester, N.Y. 14623

S. H. Advani

Department of Engineering Mechanics, The Ohio State University, Columbus, Ohio 43210

J. Energy Resour. Technol 109(1), 6-10 (Mar 01, 1987) (5 pages) doi:10.1115/1.3231323 History: Received May 23, 1986; Revised February 11, 1987; Online October 22, 2009

Abstract

A formulation for the flow of a power law non-Newtonian fluid in a porous-permeable medium represented by a nonlinear partial differential equation is presented. This governing equation is transformed into a nonlinear ordinary differential equation whose solution is expanded as a Lie series. As an application to hydraulic fracturing, the problem of a Newtonian reservoir fluid being displaced by an injected non-Newtonian fluid is discussed. The resulting moving boundary problem is solved, resulting in explicit solutions for the respective pressure distributions and the displacement of the moving interface. The presented solutions provide a firm theoretical basis for fluid loss characterization in the porous-permeable reservoir.

Copyright © 1987 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In